Alert archive / Florida / Wind Advisories in 2023
Wind Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Feb 12, 2023, 2:51 AM EST for 10 counties in Florida. It took effect at Feb 12, 2023, 6:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2023, 2:51 AM EST (07:51 UTC)
- In effect from
- Feb 12, 2023, 6:00 AM EST
- Expired
- Feb 12, 2023, 6:28 PM EST
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.2
The text
As transmitted.
714 WWUS72 KMLB 120751 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 251 AM EST Sun Feb 12 2023 FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347- 447-547-647-747-130000- /O.NEW.KMLB.WI.Y.0001.230212T1100Z-230213T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, Merritt Island Wildlife Refuge, Playalinda Beach, Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, Cocoa Beach, Satellite Beach, and Melbourne Beach 251 AM EST Sun Feb 12 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...All of east central Florida. * WHEN...From 6 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
861 WWUS72 KMLB 122328 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 628 PM EST Sun Feb 12 2023 FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347- 447-547-647-747-130030- /O.CAN.KMLB.WI.Y.0001.000000T0000Z-230213T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, Merritt Island Wildlife Refuge, Playalinda Beach, Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, Cocoa Beach, Satellite Beach, and Melbourne Beach 628 PM EST Sun Feb 12 2023 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below Advisory criteria. Breezy to gusty westerly winds will remain possible over the next few hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Feb 11, 9:53 PM EST, 4 hours 58 minutes earlier.
Area forecast discussion, Feb 11, 9:53 PM EST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
953 PM EST Sat Feb 11 2023
...New UPDATE, MARINE, AVIATION...
.UPDATE...
Issued at 858 PM EST Sat Feb 11 2023
Much of the anticipated convection this afternoon failed to
materialize. However, showers continue to stream NE north and west
of I-4 as of around 9pm and a few showers and storms managed to
reach the coast this evening. A strong cold front is expected to
push through east central Florida later tonight, ushered through
the area by a deepening low moving through northern Florida and
southern Georgia. Mesoscale models continue to show a band of
showers developing along the front over the next couple of hours,
which will then pass south and eastward through the CWA through
daybreak. While the threat of a few lightning strikes cannot be
ruled out, models are not enthusiastic about the lightning
potential along the front. Should any storms form, the strongest
could produce some gusty winds to around 40mph. Otherwise, the
strong and severe storm threat has diminished. PoPs around 60-70%
area-wide.
Winds becoming WSW behind the front and increasing, as the
pressure gradient tightens, becoming 15mph late. Overnight lows in
the upper 50s to lower 60s for most of the area, while locations
in far northern Lake and inland Volusia Counties dip into the
mid-50s.
Previous Discussion...
Sunday...Westerly winds will increase further into Sunday behind the
front, becoming windy around 20-25 mph and gusts up to 35-40 mph
possible. A Wind Advisory may be needed across portions if not all
of east central Florida for the late morning and afternoon hours
tomorrow. Drier conditions will filter into the region Sunday,
ending rain chances, except across northern portions of east central
FL where cloud cover and isolated showers may still hold on through
the morning. It will be cooler with highs in the upper 60s to low
70s for most locations.
&&
.MARINE...
Issued at 858 PM EST Sat Feb 11 2023
Hazardous to dangerous boating conditions developing tonight
behind a strong cold front. Winds increasing out of the S/SW to
20-25 knots this evening. Then becoming W/SW and increasing to
25-30 knots offshore towards morning. Seas building to 3-5ft
nearshore and 5-7ft offshore. A Small Craft Advisory is in effect
for the nearshore waters, with a Gale Warning for the offshore
waters. Showers and a few storms that drifted offshore earlier
this evening continuing into the Atlantic as of around 9pm. A band
of showers, and possibly a storm or two, is expected along the
frontal passage, moving SE through the local waters tonight into
early Sunday morning. A few wind gusts to around 35kts will be
possible in the strongest storms, should they develop.
&&
.FIRE WEATHER...
Issued at 858 PM EST Sat Feb 11 2023
Previous Discussion...
Sunday-Monday...While post-frontal min RH values Sun (50%) will
be well above critical levels. Very strong/gusty surface and
transport winds with dispersion values near to above 100 across
most of the area could cause rapid spread of any new ignitions.
Much lower min RHs Mon afternoon (M30s-L40s) for all but the
immediate coast, however winds/dispersion values will be much
lower.
&&
.AVIATION...
(00Z TAFS)
Issued at 858 PM EST Sat Feb 11 2023
A strong cold front will pass through east central Florida tonight
into early Sunday morning. A band of showers is expected along the
front, with TEMPOs for SHRA timed out at all of the TAF sites,
beginning with KLEE at 3z and ending with KSUA at 9Z. After the
initial band of showers, some lingering isoalted showers may be
possible, hence the continuing VCSH for a period. Then, drier
conditions developing. Some CIG reductions lingering for a couple
of hours after the frontal passage are expected to improve by
daybreak. Windy conditions developing behind the front, as WSW
winds increase to up to around 15kts tonight and 20-25kts Sunday
afternoon, with higher gusts. Gusts along the coast from around
KMLB southward could reach up to 35kts at times. Some relief from
the winds expected after sunset on Sunday, but winds will remain
elevated through the evening hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 57 67 44 67 / 60 20 0 0
MCO 61 69 47 69 / 60 10 0 0
MLB 60 72 46 68 / 60 10 0 0
VRB 61 75 46 70 / 60 10 0 0
LEE 58 67 44 69 / 70 20 0 0
SFB 59 69 44 70 / 60 20 0 0
ORL 61 70 46 70 / 60 20 0 0
FPR 61 75 48 69 / 60 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Small Craft Advisory until 4 AM EST Sunday for FLZ747.
AM...Small Craft Advisory until 9 AM EST Sunday for AMZ550-552.
Gale Watch from Sunday morning through Sunday evening for AMZ550-
552.
Small Craft Advisory until 10 PM EST Sunday for AMZ555.
Small Craft Advisory until 10 PM EST this evening for AMZ570-572-
575.
Gale Warning until 10 PM EST Sunday for AMZ570-572-575.
&&
Leahy/Kelly/PendergrastHazardous weather outlook, Feb 11, 8:24 PM EST, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 824 PM EST Sat Feb 11 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-120530- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 824 PM EST Sat Feb 11 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A strong cold front will pass through central Florida later tonight, with a few strong storms possible this evening and along the frontal passage. The strongest storms will be capable of producing frequent lightning strikes, wind gusts up to around 40mph, and heavy downpours. .RIP CURRENT IMPACT... A long period ocean swell will produce a High risk of life-threatening rip currents at all central Florida Atlantic beaches. Entering the surf is not advised. .MARINE THUNDERSTORM GUST IMPACT... A cold front passing through the local area could produce a few strong offshore-moving storms tonight. The strongest storms will be capable of wind gusts to around 35 knots and frequent lightning. .WIND AND SEA IMPACT... Tonight, winds veer to southwest and continue to increase to 20 to 25 knots near shore and 25 to 30 knots offshore. Occasional gusts to Gale Force will be possible near shore overnight and frequent gusts to Gale Force offshore. Small Craft Advisories and Gale Warnings are in effect for tonight through Sunday. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Windy conditions will exist on Sunday as the pressure gradient tightens behind the latest strong cold front. Expect westerly winds to increase across much of east central Florida to around 25 mph sustained with frequent higher gusts to 30 to 35 mph. A Wind Advisory may be necessary. This will also increase fire sensitivity for any ongoing or new brush fires. Overnight lows will fall into the low to middle 40s across the interior Sunday overnight into Monday morning. Westerly winds will remain elevated into the evening and overnight with lowest wind chills after midnight and toward sunrise in the middle to upper 30s across north Lake County and much of Volusia County. Boating conditions will be hazardous to potentially very hazardous across the local coastal waters through Sunday night, and remaining poor to hazardous into early next week. The rip current risk will be Moderate along area beaches on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Leahy
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:22 AM EST | Small Craft Advisory | MLB | 25 hr | |
| Feb 12, 6:32 PM EST | Small Craft Advisory | MLB | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.